Alert archive / California / Hard Freeze Warnings in 2011

Hard Freeze Warning 5, NWS Eureka, CA

December 21, 2011

NWS Eureka, CA issued this hard freeze warning at Dec 21, 2011, 2:19 PM PST. It took effect at Dec 22, 2011, 2:00 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2011, 2:19 PM PST (22:19 UTC)
In effect from
Dec 22, 2011, 2:00 AM PST
Expired
Dec 22, 2011, 4:39 AM PST
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WWUS76 KEKA 212219
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
219 PM PST WED DEC 21 2011

CAZ001-002-221245-
/O.UPG.KEKA.HZ.A.0003.111222T1100Z-111222T1600Z/
/O.NEW.KEKA.HZ.W.0005.111222T1000Z-111222T1600Z/
REDWOOD COAST-MENDOCINO COAST-
219 PM PST WED DEC 21 2011

...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST THURSDAY. THE
HARD FREEZE WATCH IS NO LONGER IN EFFECT. 


* CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
  24 TO 28 DEGREES LATE TONIGHT THROUGH EARLY THURSDAY MORNING.

* PROLONGED TEMPERATURES THIS COLD WILL KILL CROPS AND RESULT IN
  BROKEN WATER PIPES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
850 
WWUS76 KEKA 221150
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
350 AM PST THU DEC 22 2011

CAZ001-002-221600-
/O.CON.KEKA.HZ.W.0005.000000T0000Z-111222T1600Z/
REDWOOD COAST-MENDOCINO COAST-
350 AM PST THU DEC 22 2011

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM THIS MORNING.

* CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL IN
  TO THE UPPER 20S THROUGH 8 AM THIS MORNING.

* PROLONGED LOW TEMPERATURES MAY KILL CROPS AND RESULT IN BROKEN
  WATER PIPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
423 
WWUS76 KEKA 221239 AAA
NPWEKA

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
439 AM PST THU DEC 22 2011

...HARD FREEZE WARNING CANCELLED...

.OVERNIGHT TEMPERATURES HAVE REMAINED IN THE 30S DUE TO INCREASING
HIGH CLOUD COVER AND WINDS. WINDS IN SOME AREAS HAVE TURNED
OFFSHORE ALLOWING FOR DOWNSLOPING CAUSING WARMING. ONSHORE WINDS
ARE BRINGING IN WARM AIR FROM OVER THE OCEAN.

CAZ001-002-221345-
/O.CAN.KEKA.HZ.W.0005.000000T0000Z-111222T1600Z/
REDWOOD COAST-MENDOCINO COAST-
439 AM PST THU DEC 22 2011

...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HARD
FREEZE WARNING.

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Dec 21, 3:48 AM PST, 10 hours 31 minutes earlier.

Area forecast discussion, Dec 21, 3:48 AM PST, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
348 AM PST WED DEC 21 2011

.SYNOPSIS...MOSTLY CLEAR SKIES WILL AND DRY WEATHER WILL CONTINUE
AS HIGH PRESSURE ALOFT PREVAILS. A WEAK STORM WILL BRING INCREASED
CLOUDS FRI.
&&

.DISCUSSION...HIGH PRESSURE OVER THE REGION WILL CONTINUE TO
DOMINATE THE WX INTO THE WEEKEND. A WEAK SHORT WAVE PASSING OVER
CWA ATTM ADVECTING MID/HIGH CLOUDS ACROSS NW CA EARLY THIS
MORNING. A SECOND WEAK SHORT WAVE EVIDENT ON WV IMAGERY NEAR
45N/130W WILL PASS ACROSS CWA BY EARLY AFTERNOON. UPPER RIDGE OVER
THE REGION WILL RESTRENGTHEN AS THESE WAVES MOVE DOWNSTREAM.
OFFSHORE GRADIENT WILL TIGHTEN THIS AFTERNOON AND PEAK OVERNIGHT
WITH E-NE WINDS GUSTING TO 30-35 MPH OVER RIDGES AND EXPOSED
AREAS. EXPECT WINDS TO DECOUPLE ACROSS INTERIOR VALLEYS AND ALONG
THE COAST OVERNIGHT AND COMBINE WITH CLEAR SKIES TO ALLOW
EXCEPTIONAL RADIATIONAL COOLING. THIS WILL ALLOW TEMPS TO DROP INTO
THE MID TO UPPER 20S OVER COASTAL ZONES THU MORNING. MIN T FCST
DEPENDENT ON OFFSHORE WINDS DECOUPLING TONIGHT. IF E-NE WINDS
CONTINUE ALONG THE COAST OVERNIGHT...TEMPS WILL ACTUALLY WARM
DUE TO THE DOWNSLOPING. ALTHOUGH FCST CONFIDENCE IS LOW AS WINDS
REMAIN A CONCERN AND AREAL COVERAGE IS FAIRLY LIMITED...ELECTED TO
ISSUE A HARD FZ WATCH FOR COASTAL ZONES FOR THU MORNING. WINDS
BECOME SLY THU AS ANOTHER WEAK STORM SYSTEM APPROACHES. EXPECT
COASTAL CLOUDS TO INCREASE THU AS WARMER AIR ADVECTS OVER COOLER
WATERS. THIS SHORT WAVE IS FCST TO BE STRONGER THAN RECENT
ONES...BUT VERY LIMITED RAIN AND MAYBE DRIZZLE IS STILL POSSIBLE
ALONG THE REDWOOD COAST. UPPER RIDGE EXPECTED TO RESTRENGTHEN
BEHIND THIS DISTURBANCE WITH MOSTLY SUNNY SKIES EXPECTED AGAIN
SAT. PATTERN LOOKS TO FINALLY BEGIN TO CHANGE TOWARD NEXT WEEK AS
MODELS BREAK DOWN THE BLOCKING RIDGE OVER THE E PAC WITH A MORE
ZONAL FLOW BECOMING ESTABLISHED. ALTHOUGH MODELS SHOW EXPECTED
SPREAD AT THIS TIME RANGE...DO BELIEVE THE PATTERN WILL BECOME
MORE SEASONAL WITH NEAR TO ABOVE CLIMO POPS BY THE MIDDLE OF NEXT
WEEK.
&&

.AVIATION...MAINLY VFR CONDS EARLY THIS MORNING. THE EXCEPTION BEING
RIGHT AROUND HUMBOLDT BAY AND THE EEL RIVER DELTA WHERE PATCHY IFR
CIGS WILL LINGER UNTIL JUST AFTER SUNRISE. A FEW HIGH CLOUDS WILL
PASS BY THIS MORNING AS A WEAK WAVE DROPS THROUGH THE REGION...
OTHERWISE VFR WILL DOMINATE UNDER A BUILDING RIDGE ALOFT. JCA
&&

.MARINE...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION
EARLY THIS MORNING...WITH A TIGHTENING OF THE PRESSURE GRADIENT IN
ITS WAKE. GALE CONDS WILL PERSIST IN THE OUTER WATERS...ESPECIALLY
BEYOND 20 NM. WINDS WILL QUICKLY DIMINISH THIS EVENING AS SFC HIGH
PRESSURE DEVELOPS. THE CURRENT ENDING TIME OF GALES MAY BE A LITTLE
LATE...BUT WILL NOT ADJUST ATTM...ALLOWING THE DAYSHIFT A CHANCE TO
SEE HOW THE WINDS ARE MATERIALIZING. CONFIDENCE IN THE WIND FCST FOR
THE WEEKEND AND BEYOND IS LOW DUE TO MODEL INCONSISTENCIES WITH
MINOR FRONTAL PASSAGES. REGARDLESS...THE WIND FIELD SHOULD NOT BE TOO
STRONG AS NO BIG STORMS ARE ON THE HORIZON. IN TERMS OF
WAVES...STEEP SHORT PERIOD SEAS WILL ACCOMPANY THE GALE FORCE WINDS
WITH A SLOWLY SUBSIDING NW SWELL. SEVERAL ADDITIONAL SWELL TRAINS
WILL MOVE THROUGH THE WATERS THROUGH THE UPCOMING HOLIDAY
WEEKEND...EACH EXPECTED TO PEAK AROUND 14 FT WITH PERIODS AROUND 15
SEC. JCA
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
HARD FREEZE WATCH FOR THU MORNING FOR CAZ001-002.
GALE WARNING UNTIL 9 PM PST TONIGHT FOR PZZ470-475.
SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR PZZ455.
SMALL CRAFT ADVISORY UNTIL 9 PM PST TONIGHT FOR PZZ450.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 21, 2:19 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
219 PM PST WED DEC 21 2011

CAZ001-002-221415-
REDWOOD COAST-MENDOCINO COAST-
219 PM PST WED DEC 21 2011

...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-221415-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
219 PM PST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:10 AM PSTHard Freeze WatchEKA11 hr

Nearby

Hard Freeze Warnings in California, 2011Every hard freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.